How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11231
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

I gave birth 7 months ago and started the contraception

Customer Question

I gave birth 7 months ago and started the contraception injection 2 months ago with no period as a result, then this past week I was having needle like pains across my abdomen and today started to bleed heavily bright red. Is this normal?
Submitted: 1 month ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 month ago.

Have you had no period since your delivery? If you have had periods, when was the last one in relationship to the injection?

Which contraception injection did you start 2 months ago? Thank you.

Customer: replied 1 month ago.
I've only had 3 periods since giving birth, last one was 3months ago. I have had the depo injection
Expert:  Dr. Norm S. replied 1 month ago.

It sounds like you got the depo injection about 1 month after your last period. That would explain the heavy bleeding. The depo shot is best given just during a period, when the uterine lining is thin.

When your last period was a month ago, your uterine lining is likely thick, and that is what is causing the heavy bleeding. If so, there is not much to do except hope the bleeding resolve soon.

In the future, if you start the depo shot, do it during a period.

If the bleeding continues and is a problem, a D&C might be needed. Best wishes.